Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 337, NWS Wichita, KS

June 19, 2008Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2008, 3:24 PM CDT for Butler County, Kansas. It was in force for 66 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2008, 3:24 PM CDT (20:24 UTC)
Expired
Jun 19, 2008, 4:30 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Butler County, KS

The radar

The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:28 PM CDTTSTM WND GST 60Benton, KSTHUNDERSTORM WIND GUSTS WERE ESTIMATED AT 60 MPH NEAR THE TOWN OF BENTON. IN ADDITION...MARBLE SIZE HAIL WAS REPORTED AT THE SAME LOCATION.
Jun 19, 3:33 PM CDTHAIL 0.5Augusta, KS
Jun 19, 3:35 PM CDTTSTM WND DMG3 Se Benton, KS5 FOOT DIAMETER TREE HAS FALLEN OVER THE ROAD AT SW 50TH AND TAWAKONI SOUTHEAST OF BENTON.
Jun 19, 3:35 PM CDTTSTM WND DMGBenton, KSTREE DAMAGE AND BUILDING DAMAGE NEAR BENTON BETWEEN SW 40TH AND SW 60TH ON SANTE FE LAKE ROAD.
Jun 19, 3:35 PM CDTHAIL 1.75Towanda, KS
Jun 19, 3:37 PM CDTHAIL 1.75Towanda, KS
Jun 19, 3:38 PM CDTTSTM WND DMG2 S Benton, KSMETAL OUTBUILDING DESTROYED
Jun 19, 3:38 PM CDTHAIL 15 W El Dorado, KS
Jun 19, 3:40 PM CDTHAIL 12 Nw El Dorado, KS
Jun 19, 3:42 PM CDTTSTM WND DMG2 Nw El Dorado, KS20 ELECTRIC POWER POLES DOWN WEST OF EL DORADO AT NW 10TH AND HWY 196
Jun 19, 3:43 PM CDTHAIL 0.5W El Dorado, KS
Jun 19, 3:44 PM CDTHAIL 1Nw El Dorado, KS1 INCH HAIL ON THE NORTHWEST SIDE OF TOWN
Jun 19, 3:48 PM CDTTSTM WND DMGNw El Dorado, KSA TELEPHONE POLE HAS FALLEN ON A HOUSE AND CAUSED DAMAGE
Jun 19, 3:48 PM CDTHAIL 1El Dorado, KSQUARTER SIZED HAIL AT THE COMMUNITY COLLEGE IN EL DORADO
Jun 19, 4:01 PM CDTHAIL 12 W El Dorado, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 192024
SVRICT
KSC015-192130-
/O.NEW.KICT.SV.W.0337.080619T2024Z-080619T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 430 PM CDT.

* AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR AUGUSTA...OR 10 MILES SOUTHWEST OF EL DORADO...AND
  MOVING EAST AT 27 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDOVER...AUGUSTA...BENTON...EL DORADO...LEON...ROSALIA...
  TOWANDA...EL DORADO LAKE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3760 9714 3780 9715 3795 9652 3793 9652
      3760 9651
TIME...MOT...LOC 2024Z 255DEG 23KT 3773 9699

$$

KLEINSASSER
1 follow-up statement
000 
WWUS53 KICT 192036
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT THU JUN 19 2008

KSC015-192130-
/O.CON.KICT.SV.W.0337.000000T0000Z-080619T2130Z/
BUTLER KS-
336 PM CDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER
COUNTY UNTIL 430 PM CDT...

AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
TOWANDA...OR 8 MILES WEST OF EL DORADO...MOVING EAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR EL DORADO BY 345 PM CDT.

THE TOWNS OF EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH OF THIS
DANGEROUS STORM.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL NEAR 
TOWANDA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3778 9715 3780 9714 3795 9652 3760 9651
      3760 9714
TIME...MOT...LOC 2036Z 255DEG 23KT 3779 9694

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:22 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 19, 2:22 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT THU JUN 19 2008

.DISCUSSION...

MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THUNDERSTORM
CHANCES RIGHT INTO THE EXTENDED FORECAST...AND SEVERE WEATHER
THREAT THIS AFTERNOON/EVENING.

TONIGHT-SATURDAY:
S-CNTRL/SERN KS APPEAR TO BE GETTING THE STRONGEST HEATING THIS
AFTERNOON WITH SBCAPES OF 3500 J/KG ALREADY. THESE AREAS ARE ALSO IN
REGION AHEAD OF OUTFLOW FROM EARLIER STORMS IN WRN KS. WITH DECENT
SHORTWAVE TROF COMING THRU THIS EVENING IN NW FLOW ALOFT...THINK
HIGHEST PROBABILITIES FOR STORMS AND SEVERE WEATHER WILL BE FROM
ABOUT THE KS TURNPIKE EWD ACROSS SERN KS. DCAPE AROUND 1500
J/KG...STRONG INSTABILITY...35-40KT OF SHEAR...AND STEEP MID-LEVEL
LAPSE RATES INDICATE MAINLY A DAMAGING WIND AND ISOLATED LARGE HAIL
THREAT INTO THE EVE HOURS. LATER TONIGHT...THE EVOLUTION OF
CONVECTION IS MUCH MORE UNCERTAIN WITH COLD POOLS POTENTIALLY
DRIVING CONVECTION WELL E-SWD OUT OF OUR AREA. THEREFORE DROPPING
POPS BACK TO 20% AFTER MIDNIGHT. MUCH OF FRIDAY COULD BE DRY BEHIND
THIS DISTURBANCE WITH WEAK FLOW AT SURFACE-850. MODELS HINT AT A
WEAKER WAVE COMING DOWN THRU KS IN NW FLOW ALOFT FRIDAY NIGHT...BUT
WITHOUT OF ANY SUPPORT OF LOW-LEVEL BOUNDARIES...WILL KEEP POPS AT
15-20%...IN MAINLY OUR WRN TIER COUNTIES. SLIGHTLY COOLER THAN
NORMAL HIGHS ANTICIPATED FRIDAY WITH NRLY LOW-LEVEL FLOW.

LOOKS LIKE WE MAY SQUEAK OUT A NICE DAY ON SATURDAY WITH HIGHS IN
THE 80S AND LIGHT WINDS. GFS HINTS AT A WEAK SHORTWAVE BRUSHING
ACROSS OUR AREA SAT NIGHT IN THE WEAK NW FLOW ALOFT WITH POSSIBLY
SOME WEAK CONVERGENCE AT 850 IN CENTRAL KS. WILL CARRY A SLIGHT
CHANCE OF T-STORMS SAT NIGHT MOST AREAS...BUT ANY STORM COVERAGE MAY
BE SMALL OR ISOLATED.

SUNDAY-THURSDAY:
NWRLY FLOW ALOFT WILL TRANSITION TO MORE OF A LIGHTER WESTERLY FLOW
ALOFT ACROSS THE CENTRAL PLAINS. MEDIUM RANGE MODELS CONTINUE TO
INDICATE WEAK PERTURBATIONS WITHIN THE FLOW COMING OUT OF THE
ROCKIES ACROSS THE PLAINS WHICH COULD ACT TO SPARK CONVECTION OVER
THE HIGH PLAINS...WITH THAT ACTIVITY TRANSLATING EWD INTO OUR
AREA. THE GFS AND ECMWF SHOW ONE SUCH WAVE COMING OUT MON INTO
TUES...WITH PERHAPS ANOTHER ONE WED NIGHT. SO WILL CARRY SOME SLIGHT
CHANCE POPS FOR THESE FEATURES WITH LOW CONFIDENCE REGARDING
TIMING. TRENDED TEMPERATURES GRADUALLY UP TO AROUND NORMAL VALUES
FOR TUES-THURS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  63  87 /  40  20  10  10
HUTCHINSON      63  85  62  87 /  40  10  20  10
NEWTON          63  85  61  87 /  40  10  10  10
ELDORADO        63  85  62  86 /  50  20  10  10
WINFIELD-KWLD   65  85  64  87 /  60  20  10  10
RUSSELL         60  85  61  87 /  40  10  20  10
GREAT BEND      61  86  61  87 /  40  10  20  10
SALINA          64  85  61  87 /  40  10  10  10
MCPHERSON       63  85  61  87 /  40  10  10  10
COFFEYVILLE     65  83  62  85 /  60  20  10  10
CHANUTE         63  83  62  85 /  60  20  10  10
IOLA            63  83  61  85 /  60  20  10  10
PARSONS-KPPF    64  83  62  85 /  60  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 19, 10:22 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT THU JUN 19 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201530-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1022 AM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD AFFECT PORTIONS OF CENTRAL AND
SOUTH-CENTRAL KANSAS THROUGH THE EARLY TO MID AFTERNOON
HOURS...BUT THE BULK OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO
OCCUR FOR THIS AFTERNOON INTO TONIGHT...AS AN UPPER LEVEL
DISTURBANCE MOVES INTO THE REGION AND ENCOUNTERS AN UNSTABLE
AIRMASS ACROSS CENTRAL AND SOUTHERN KANSAS. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST OUT OF WESTERN KANSAS
AND WESTERN NEBRASKA THIS AFTERNOON...AND LIKELY CONGEAL INTO A
THUNDERSTORM COMPLEX OR TWO AS THEY APPROACH CENTRAL AND SOUTHERN
KANSAS LATE THIS AFTERNOON THROUGH THIS EVENING. THE POTENTIAL
EXISTS FOR UP TO HALF DOLLAR SIZE HAIL AND DAMAGING WINDS OF 60 TO
70 MPH. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL
BE A POSSIBILITY AROUND AREA STREAMS AND RIVERS...AS WELL AS LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS COULD LINGER OVER SOUTHERN KANSAS EARLY
FRIDAY MORNING...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE.

SLIGHT THUNDERSTORM CHANCES WILL BE POSSIBLE FOR AREAS WEST OF
INTERSTATE 135 FOR SATURDAY NIGHT AND SUNDAY NIGHT. SEVERE WEATHER
CHANCES ARE UNCERTAIN AT THIS TIME...SO PLEASE WATCH FOR LATER
UPDATES FOR THIS UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF THE REGION THIS
AFTERNOON THROUGH THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CDJ/ADK

In the hours before

Special weather statement, Jun 19, 1:38 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT THU JUN 19 2008

KSZ091-191930-
HARPER-
138 PM CDT THU JUN 19 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS HARPER COUNTY...MOVING EAST TO SOUTHEAST
AT 7 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 19, 1:46 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
146 PM CDT THU JUN 19 2008

KSZ052-191915-
MARION-
146 PM CDT THU JUN 19 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION COUNTY...

AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HILLSBORO...OR 11 MILES WEST OF MARION...
AND MOVING NORTHEAST AT 14 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 19, 2:17 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT THU JUN 19 2008

KSZ092-191945-
SUMNER-
217 PM CDT THU JUN 19 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ARGONIA...OR 19 MILES NORTHEAST OF
ANTHONY...AND MOVING EAST AT 11 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 19, 2:39 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT THU JUN 19 2008

KSZ092-192015-
SUMNER-
239 PM CDT THU JUN 19 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CALDWELL...OR 13 MILES
SOUTHWEST OF WELLINGTON...AND MOVING EAST AT 11 MPH. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE COUNTY...ALSO MOVING EAST.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 19, 2:53 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT THU JUN 19 2008

KSZ069-083-093-192030-
BUTLER-COWLEY-SEDGWICK-
253 PM CDT THU JUN 19 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHWEST BUTLER...NORTHWEST COWLEY AND SOUTHEAST
SEDGWICK COUNTIES...

AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MULVANE...OR 16 MILES SOUTHEAST OF
DOWNTOWN WICHITA...AND MOVING EAST AT 14 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 19, 3:07 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT THU JUN 19 2008

KSZ069-083-092-093-192030-
BUTLER-COWLEY-SEDGWICK-SUMNER-
307 PM CDT THU JUN 19 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHWEST BUTLER...NORTHWEST COWLEY...EASTERN
SEDGWICK AND EASTERN SUMNER COUNTIES...

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDOVER...TO 5
MILES EAST OF MULVANE...TO WELLINGTON...TO 5 MILES NORTH OF SOUTH
HAVEN...AND MOVING EAST AT 17 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:59 PM CDTSevere Thunderstorm WarningICTMarion45 min
Jun 19, 3:43 PM CDTSevere Thunderstorm WarningICTButler49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.